Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 19, 2006, 4:20 PM CST for Pecos County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2006, 4:20 PM CST (22:20 UTC)
- Expired
- Mar 19, 2006, 4:45 PM CST
- In force
- 25 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 126 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 192222
SVRMAF
TXC371-192245-
/O.NEW.KMAF.SV.W.0010.060319T2220Z-060319T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
420 PM CST SUN MAR 19 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 445 PM CST
* AT 416 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME EAST CENTRAL PECOS COUNTY...OR 10 MILES WEST OF
SHEFFIELD...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
IRAAN
INTERSTATE 10 AND HIGHWAY 349.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3072 10211 3069 10194 3074 10184 3081 10185
3095 10195 3098 10205 3094 10209
$$1 follow-up statement
000
WWUS54 KMAF 192233
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
430 PM CST SUN MAR 19 2006
TXC371-192245-
/O.CON.KMAF.SV.W.0010.000000T0000Z-060319T2245Z/
PECOS TX-
430 PM CST SUN MAR 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR EAST CENTRAL PECOS COUNTY...
AT 429 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 5 MILES SOUTH OF IRAAN...OR ABOUT 5 MILES
NORTHWEST OF SHEFFIELD...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
IRAAN...HIGHWAY 349 SOUTH OF IRAAN.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3072 10211 3069 10194 3074 10184 3081 10185
3095 10195 3098 10205 3094 10209
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:15 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 19, 2:15 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
215 PM CST SUN MAR 19 2006
.SHORT TERM...
A SHORTWAVE TROUGH CURRENTLY OVER THE AREA...AND ISENTROPIC UPGLIDE
OVER THE EASTERN HALF OF THE CWA...CONTRIBUTED TO THE DEVELOPMENT OF
FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE NORTHEAST
HALF OR SO OF THE CWA THIS MORNING AND AFTERNOON. SOME STORMS
STRENGTHENED ENOUGH TO PRODUCE SMALL HAIL AND RAINFALL AMOUNTS OVER
ONE INCH. THE PRECIPITATION ALSO REINFORCED THE COLD AIRMASS OVER
THE AREA...AND PUSHED IT BACK TO THE WEST AND SOUTH. CURRENTLY THE
COLD FRONT LIE FROM EASTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
SOUTH TO JUST EAST OF ALPINE...THEN SOUTHEASTWARD TO SOUTH OF K6R6.
THE TRIPLE POINT APPEARS TO HAVE SHIFTED TO THE LOWER TRANS PECOS
REGION...WITH HEATING IN THE WARM SECTOR TEMPERED BY CONSIDERABLE
CLOUD COVER. LOW CLOUDS WERE STILL PREVALENT OVER THE NORTHEASTERN
THIRD OF THE CWA...WITH HIGH CLOUDS STILL STREAMING NORTHEASTWARD
OVER ALL OF THE CWA AT 19/1930Z. THERE WERE SOME BREAKS IN THE HIGH
CLOUDS THIS AFTERNOON...AND ANOTHER ROUND OF SHRA/TSRA DEVELOPING IN
THE VICINITY OF THE DAVIS MOUNTAINS TO THE BIG BEND REGION.
WINDS WERE BEGINNING TO VEER ACROSS PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTH TO THE DAVIS MOUNTAINS EARLY THIS AFTERNOON. IT
APPEARS HEIGHT FALLS...AND ASSOCIATED SURFACE PRESSURE FALLS...WERE
COMMENCING WITH THE APPROACH OF THE NEXT SHORTWAVE TROUGH WITHIN
STRONG SOUTHWEST FLOW ALOFT. ANOTHER ROUND OF CONVECTION WAS
DEVELOPING IN AND NEAR THE DAVIS MOUNTAINS...BUT ONLY EXPECT
ISOLATED SEVERE STORMS OUT OF THIS AS INSTABILITY IS STILL LACKING
DUE TO THE EXTENSIVE CLOUD COVER. INSTABILITY WILL IMPROVE DURING
THE REST OF THE AFTERNOON OVER THE HIGHER TERRAIN OF WEST TEXAS AS
LOW LEVEL CONVERGENCE INCREASES ALONG THE BOUNDARY AND MORE HEATING
OCCURS. IN ADDITION...MID LEVEL LAPSE RATES WILL INCREASE TO 7.5 TO
8 C/KM BY LATE AFTERNOON...AND A 140 KT H25 JET WILL MOVE OVER THE
AREA. SYNOPTIC SCALE LIFT WILL BEGIN TO INCREASE OVER THE AREA CWA
FROM THE WEST/SOUTHWEST. EVEN THOUGH WE/LL PROBABLY LOSE MUCH OF
THE DAYTIME HEATING BY THEN...THINK THE AMOUNT OF LIFT AND STRONG
SHEAR WILL COMPENSATE FOR THIS. THEREFORE...THINK THE MAIN THREAT
OF SEVERE STORMS WILL OCCUR FROM 20/00Z AND AFTER. IT APPEARS THE
MAIN THREAT WILL BE HAIL...AND TO A LESSER EXTENT WIND.
KEPT A SLIGHT CHANCE OF SHRA/TSRA OVER THE EASTERN THIRD OF THE CWA
LATE TONIGHT AS SOME CONVECTION COULD LINGER UNDER COLD POOL ALOFT.
LEFT THE MENTION OF SEVERE STORMS OUT OF THE FORECAST THOUGH AS ONLY
AN ISOLATED HAIL REPORT LOOKS POSSIBLE BY THEN. A COLD FRONT WILL
ACCOMPANY THE PASSAGE OF THE UPPER TROUGH TONIGHT. WINDS WILL
INCREASE FROM THE WEST BEHIND THE BOUNDARY...BUT WE PROBABLY WILL
NOT SEE THE FULL AFFECTS OF THESE WINDS UNTIL MONDAY. THERE MAY BE
SOME FOG OVER EASTERN PORTIONS OF THE CWA...BUT DO NOT THINK IT WILL
BE QUITE AS THICK AS LAST NIGHT DUE TO THE POSSIBILITY OF RAIN.
.LONG TERM...
MONDAY WILL BE VERY WINDY WHERE A WIND ADVISORY WILL LIKELY BE
NEEDED FOR A LARGE PORTION OF THE PLAINS AS THE STRONG COLD
UPPER SYSTEM PASSES BY JUST TO THE NORTH OF THE FORECAST AREA.
HIGH WINDS APPEAR LIKELY IN THE MOUNTAINS AS 70 KNOT 500 MILLIBAR
WINDS PIVOT AROUND THE SOUTHERN SIDE OF THE UPPER LOW. INCLUDED
PATCHY BLOWING DUST IN PRONE AREAS ACROSS A BIG PORTION OF THE
PLAINS. ASSOCIATED COLD FRONT TO PASS THROUGH THE AREA MONDAY
NIGHT WITH THE ETA INDICATING FREEZING TEMPERATURES ACROSS THE
NORTH WITH NEAR FREEZING TEMPERATURES ACROSS THE CENTRAL PERMIAN
BASIN.
AFTER MONDAY THE REST OF THE WEEK LOOKS RATHER QUIET WITH BELOW
NORMAL TEMPERATURES TUESDAY AND WEDNESDAY AS HIGH PRESSURE BUILDS
SOUTHWARD FROM THE NORTHERN PLAINS AND THE OHIO VALLEY.
FLOW WILL BECOME SOMEWHAT MORE AMPLIFIED THURSDAY AND FRIDAY
ACROSS THE NORTHERN TIER WHICH WILL DRIVE ANOTHER FRONT SOUTHWARD
LATER THURSDAY WITH TEMPERATURES CONTINUING BELOW NORMAL THURSDAY
AND FRIDAY. LOOKS LIKE LEE TROUGHING AND WARMER TEMPERATURES
SATURDAY AND SUNDAY.
&&
.FIRE WEATHER...
DECIDED AGAINST ISSUING A FIRE WEATHER WATCH MONDAY DUE TO THE
DECENT RAINS TODAY DECREASING FIRE DANGER WITH MARGINAL TEMPERATURES
AS VERY COLD UPPER SYSTEM PASSES BY TO THE NORTH. HOWEVER POTENTIAL
FOR FIRE WEATHER CONCERNS WILL BE ACROSS THE BIG BEND...MARFA PLATEAU
AND DAVIS MOUNTAINS FURTHEST WAY FROM COLD CORE LOW. WILL ALSO
MONITOR PRECIPITATION RESULTS FROM LATE TODAY THROUGH TONIGHT TO
ASSESS THE FIRE DANGER. WILL LET THE MIDNIGHT CREW MAKE THE CALL.
CONTINUE TO MONITOR LATER THIS EVENING AND TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 47 63 32 55 / 60 10 0 0
CARLSBAD NM 42 64 33 57 / 20 0 0 0
DRYDEN TX 50 73 40 68 / 20 0 0 0
FORT STOCKTON TX 47 69 40 59 / 20 0 0 0
GUADALUPE PASS TX 36 52 33 57 / 10 0 0 0
HOBBS NM 41 62 33 55 / 20 0 0 0
MARFA TX 36 56 30 60 / 10 0 0 0
MIDLAND INTL AIRPORT TX 43 63 33 56 / 50 0 0 0
ODESSA TX 47 63 33 57 / 50 0 0 0
WINK TX 45 69 36 63 / 30 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 11 PM MST SUNDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM 5 AM MST MONDAY TO 5 PM MST MONDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING UNTIL MIDNIGHT CST MONDAY FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA...AND GUADALUPE
MOUNTAINS.
HIGH WIND WATCH FROM 6 AM CST MONDAY TO 6 PM CST MONDAY FOR THE
FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...AND
GUADALUPE MOUNTAINS.
&&
67/12Hazardous weather outlook, Mar 19, 2:45 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CST SUN MAR 19 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 245 PM CST SUN MAR 19 2006 /145 PM MST SUN MAR 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS EVENING AND TONIGHT. THE GREATEST CONCENTRATION OF STORMS IS FORECASTED TO BE ACROSS THE EASTERN PERMIAN BASIN TO THE LOWER TRANS PECOS REGION. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE PRODUCING LARGE HAIL. DAMAGING WINDS WILL ALSO BE POSSIBLE...PARTICULARLY ACROSS THE LOWER TRANS PECOS REGION THIS EVENING WHERE TEMPERATURE AND HUMIDITY VALUES WILL BE MAXIMIZED. WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 60 MPH WILL OCCUR THIS EVENING IN THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH...WITH GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS DURING THE DAY MONDAY. WINDY CONDITIONS CAN BE EXPECTED ACROSS A LARGE PORTION OF THE PLAINS OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN OF WEST TEXAS MONDAY. WEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 50 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...LAW ENFORCEMENT AGENCIES... AND EMERGENCY MANAGEMENT OFFICIALS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO NEED TO MAINTAIN AWARENESS OF POTENTIAL SEVERE WEATHER DEVELOPMENT THIS EVENING. SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 19, 3:59 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 PM CST SUN MAR 19 2006 TXZ075-082-192230- PECOS-TERRELL- 359 PM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS AND NORTHEASTERN TERRELL COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 26 MILES WEST OF SHEFFIELD AT 359 PM CST...MOVING NORTHEAST AT 35 MPH. AREAS AFFECTED INCLUDE INTERSTATE 10 AND STATE HIGHWAY 349. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...STRONG WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:07 PM CST | Severe Thunderstorm Warning | MAF | Reagan | 38 min |
| Mar 19, 4:55 AM CST | High Wind Warning | MAF | 37 hr | |
| Mar 19, 8:33 AM CST | Dense Fog Advisory | MAF | Borden, Glasscock, Howard, Martin, Midland, Mitchell and 3 more | 2 hr |
| Mar 19, 4:50 PM CST | Severe Thunderstorm Warning | MAF | Reagan | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.